MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215STR
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, when the guidewire was removed from the hoop and used, the coating was peeling off, making it impossible to use.The guidewire was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿ updated.D4 expiration date ¿ added.D4 gtin # - added.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the subject guidewire was noted to have ptfe coating damaged at roughly 60cm.There was a kink noted to the distal tip of the subject guidewire.There was no damage noted to the hydrophilic coating in its dry or hydrated state.During the functional inspection, it was not attempted to advance the subject guidewire through the returned microcatheter due to the damage and occlusion noted within the microcatheter.The subject guidewire was advanced through a demonstration microcatheter without difficulty.The as reported 'hydrophilic coating peeling' was not confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that when the subject guidewire was removed from the hoop and used, the coating was peeling off, making it impossible to use.The same product was opened and used again, and the procedure was completed.No further information was available.The device was returned, and the distal tip of the subject guidewire was noted to be kinked, there was some very slight damage noted to the proximal ptfe coating.It is likely that the subject guidewire was damaged during removal from its dispenser hoop, possibly due to insufficient flush within the hoop.It is probable that the kink to the distal tip was perceived and reported to damage to the hydrophilic coating, as this is the location of the hydrophilic coated section of the guidewire.The was some very slight damage noted to the proximal ptfe coating, which may also have been caused during removal from the hoop.An assignable cause of not confirmed will be assigned to the as reported 'hydrophilic coating peeling', as there was no damage or peeling noted to the hydrophilic coating.An assignable cause of handling damage will be assigned to the as analyzed 'guidewire ptfe coating peeling' and 'guidewire distal end/tip kinked/bent', as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
SYNCHRO SELECT-14 SOFT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22851039
Report Number3012931345-2025-00138
Device Sequence Number15547010
Product Code MOF
UDI-Device Identifier07613327508574
UDI-Public(01)07613327508574(17)270619(10)0000681529
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSFT215STR
Device Lot Number0000681529
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL 10 MICROCATHETER (STRYKER).
Patient SexUnknown